| Catalog Number |
638MF0410 |
| Medical Device Problem Codes |
Positioning Failure (1158); Stretched (1601)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/17/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This is initial/final mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00068.(b)(4).A non-sterile orbit mini comp fill 4x10 tdl was received in a dispenser inside pouch of original packaging inside of a plastic bag.No damages were noted on hub.The hypotube was inspected and it was found without any damage.The introducer was received un-zipped and it was found without damage.The support coil, gripper and embolic coil were received inside the introducer.The support coil was found without damage.The gripper and embolic coil were inspected under vision system.The gripper was found saturated with residues of dry blood inside it.The embolic coil was found stretched.The functional test was performed.Purging of the received coil was attempted at the blue zone using a lab sample syringe but was not possible.The embolic coil could not be deployed in the green and red zone due to the condition of the gripper.The device was placed in a beaker of 3% hydrogen peroxide for one day to soften the residues of dry blood.A second functional analysis was performed however it was not possible to deploy the embolic coil.Review of lot 17526643 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The reported failure of the orbit galaxy coil being stretched and failing to detach was confirmed.The cause of the failure experienced by the customer appears to be due to the condition of the gripper which was saturated with residues of dry blood.The cause of condition of the received device and the when the issue occurred could not be determined.Neither the analysis nor the dhr suggests that the failure reported could not be related to the manufacturing process; handling and procedural factors could have contributed to this condition.Therefore, no corrective actions will be taken at this time.
Event or Problem Description
As reported by a healthcare professional, during coil embolization an orbit mini comp fill 4x10 tdl (638mf0410/17526643) could not be detached.It was reported that a pre-deployment electrical check was performed and green system ready light had illuminated.All connections appeared to fit properly without application of excessive force.The coil was withdrawn and upon removal coil stretching was noted.The coil was still attached to the delivery system when removed from the patient.A new coil was used to complete the procedure.The same connecting cable and detachment box was used with the subsequent coils.There were no damages noted on the microcatheter prior to use or upon removal and an adequate flush was maintained through the catheter.There was no report of patient injury.There was no delay or interventional treatment due to the event.It was initially reported that the complaint product is available for return.